MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10675
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the used devices will not be returned.Two unused devices from the same lot were returned for investigation.Occupation: cath lab manager.Pma/510(k) number: pre-amendment.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a fistulogram involving the arm, four performer introducers leaked at the hemostatic valve upon insertion of the device.It is unknown if anything was in the lumen of the devices at the time of the leaks.The patient's anatomy was not reported to be tortuous, calcified, or scarred.Resistance was not reported.The devices were said to be in place for a few seconds.A new device was used to complete the procedure successfully and the patient's outcome was reported as good.The patient did not experience blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Initial report: as reported, during a fistulagram involving the arm, four performer introducers leaked at the hemostatic valve upon insertion of the device.It is unknown if anything was in the lumen of the devices at the time of the leaks.The patient's anatomy was not reported to be tortuous, calcified, or scarred.Resistance was not reported.The devices were said to be in place for a few seconds.A new device was used to complete the procedure successfully and the patient's outcome was reported as good.The patient did not experience blood loss.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation: reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, visual inspection, and functional test, as well as dimensional verification of the returned device were conducted.Additionally, an inspection of an unused product was also performed during the investigation.The visual inspection of the returned package confirmed that the complainant returned two performer introducers to cook for investigation.Both devices were returned unopened.During the functional test, both devices were tested for leaks by attaching a hemostat to the distal end of the flexor tubing and adding pressure to the system by inputting water through the sidearm with a syringe.The first device leaked, the second did not.It was confirmed that there as no damage to the check-flo disk of either device.The flare cap of each of the devices were removed and the span of the proximal cap and check-flo body were measured.Both devices were found to be out of specification.No further damage was noted to the device.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The evidence provided shows that the remainder of the complaint lot was manufactured to current specifications.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.A capa was previously completed to address this failure mode for valves manufactured at seisa, and the capa included a root cause investigation.The capa team examined the valves to test the potential causes identified.Based on the laboratory investigation, a root cause of inadequate tightening of the cap onto the valve body was identified related to leaking around the silicone disk and through the cap.A fixed span gauge that will measure the distance of the cap to the bottom of valve body was implemented as a result to ensure that the caps are adequately tightened onto the body of the valves.This was implemented (b)(6) 2019.Based on the information provided and the examination of the returned product, cook has concluded that a manufacturing and quality issue contributed to this incident.The analysis of the returned device identified that the cap was not securely tightened, causing liquid to leak from around the silicone disk.The investigation found that the affected components were manufactured at the supplier before the capa action was implemented.A verification of effectiveness check for the capa was completed with successful results and thus no further remediation is required at this time.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9385282
Report Number1820334-2019-02980
Device Sequence Number14007997
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)220726(10)9909890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2022
Device Model NumberG10675
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Device Lot Number9909890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date11/27/2019
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1